MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DUALOK LOCALIZATION WIRE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. DUALOK LOCALIZATION WIRE; BIOPSY INSTRUMENT
Catalog Number LW0107
Medical Device Problem Codes Break (1069); Migration (4003)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, images were provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 12/2026) h11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an ultrasound-guided localization wire placement procedure, the wire had to be repositioned and re-sheathed.It was further reported that at the time of performing mammography for its verification, one of its hooks was allegedly broken, moving and not being able to stay securely in the breast.Furthermore, as it was already in position in the breast, the physician decided to leave it in position fixed on the outside with mesh and patches.Reportedly, surgical intervention was performed to remove the broken fragments.The current status of the patient is unknown.
 
Event or Problem Description
It was reported that during an ultrasound-guided localization wire placement procedure through normal density tissue, the wire had to be repositioned and re-sheathed.It was further reported that at the time of performing mammography for its verification, one of its hooks was allegedly broken, moving and not being able to stay securely in the breast.Furthermore, as it was already in position in the breast, the physician decided to leave it in position fixed on the outside with mesh and patches.Reportedly, surgical intervention was performed to remove the broken fragments.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.One radiograph image was provided and reviewed.Right breast cc and lm mammograms performed following wire localization.Additionally, there are specimen radiographs (following surgery).The submitted images show 1 wire within the right breast, which is adjacent to a breast tissue marker (presumably the target for localization).Dualok wires have 2 hooks at the tip which hold the wire in place.This wire only has 1 hook attached, and there is an adjacent hooked piece of metal which is presumably the other hook that has broken off.The specimen radiograph shows the tissue marker, multiple surgical clips, and the small hooked piece of metal which is allegedly the broken part of the previously described wire.Therefore, the investigation is confirmed for the reported break as one hook of the wire was noted be broken.A definitive root cause for the reported break could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
DUALOK LOCALIZATION WIRE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20063412
Report Number2020394-2024-01292
Device Sequence Number12722628
Product Code GDF
UDI-Device Identifier00801741079757
UDI-Public(01)00801741079757(11)240314(17)261231(10)REJN0549
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLW0107
Device Lot NumberREJN0549
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date08/26/2024
Supplement Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale
Patient Weight60 KG